question-icon

What causes heavy and irregular vaginal bleeding after taking Plan-B?

default
Posted on Fri, 4 Aug 2017
Question: I took plan b on April 18th bled heavy 1 week after than had irregular bleeding in between ... now for past two weeks straight heavy bleeding. Is this normal I am 46 ... could this have thrown off my hormones. I'm so confused. Also I have been very regular my whole life! Please any help would be greatly appreciated
doctor
Answered by Dr. Deepti Verma (53 minutes later)
Brief Answer:
Periods are irregular for 2- 3 months

Detailed Answer:
Hi dear,
I have gone through your question and understand the concerns.
Heavy and irregular bleeding after taking plan B is mostly due to the hormonal disturbance caused by the pill.
The periods usually becomes regular in 2-3 months after the pill intake.
If the periods remain irregular 2-3 months after the pill intake, then it can be due to dysfunctional uterine bleeding and should be examined and treated by an OBGYN specialist.
Hope you found the answer helpful.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes heavy and irregular vaginal bleeding after taking Plan-B?

Brief Answer: Periods are irregular for 2- 3 months Detailed Answer: Hi dear, I have gone through your question and understand the concerns. Heavy and irregular bleeding after taking plan B is mostly due to the hormonal disturbance caused by the pill. The periods usually becomes regular in 2-3 months after the pill intake. If the periods remain irregular 2-3 months after the pill intake, then it can be due to dysfunctional uterine bleeding and should be examined and treated by an OBGYN specialist. Hope you found the answer helpful. Regards Dr Deepti Verma OBGYN